Acta Mathematica

, Volume 148, Issue 1, pp 47–157 | Cite as

Calibrated geometries

  • Reese Harvey
  • H. Blaine LawsonJr.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [A]
    Arnold, V. I.,Mathematical Methods of Classical Mechanics. Springer-Verlag, New York, 1978.MATHGoogle Scholar
  2. [B1]
    Berger, M., Sur les groups d'holonomie homogene des varieties à connexion affine et des varietie riemanniennes.Bull. Soc. Math. France, 83 (1955), 279–330.MATHMathSciNetGoogle Scholar
  3. [B2]
    —, Du côté de chez pu.Ann. Sci. École Norm. Sup., 5 (1972), 1–44.MATHGoogle Scholar
  4. [Bo]
    Bombieri, E., Algebraic values of meromorphic maps.Invent. Math., 10 (1970), 267–287.MATHMathSciNetCrossRefGoogle Scholar
  5. [Br]
    Bryant, R. L., Submanifolds and special structures on the octonions.J. Differential Geom., 17 (1982).Google Scholar
  6. [BG]
    Brown, R. &Gray, A., Vector cross products.Comment. Math. Helv., 42 (1967), 222–236.MATHMathSciNetGoogle Scholar
  7. [C]
    Calabi, E., Construction and some properties of some 6-dimensional almost complex manifolds.Trans. Amer. Math. Soc., 87 (1958), 407–438.MATHMathSciNetCrossRefGoogle Scholar
  8. [Cu]
    Curtis, C. W., The four and eight square problem and division algebras, inStudies in modern algebra, Vol. 2 MAA Studies in Mathematics (1963), 100–125.Google Scholar
  9. [DW]
    Do Carmo M. &Wallach, N. R., Representations of compact groups and minimal immersions into spheres.J. Differential Geom., 4 (1970), 91–104.MATHGoogle Scholar
  10. [F1]
    Federer, H.,Geometric Measure Theory, Springer-Verlag, New York, 1969.MATHGoogle Scholar
  11. [F2]
    —, Real flat chains, cochains and variational problems.Indiana Univ. Math. J., 24 (1974), 351–407.MATHMathSciNetCrossRefGoogle Scholar
  12. [F3]
    —, Colloquium lectures on geometric measure theory.Bull. Amer. Math. Soc., 84 (1978), 291–338.MATHMathSciNetGoogle Scholar
  13. [FF]
    Federer, H. &Fleming, W. H., Normal and integral currents.Ann. of Math., 72 (1960), 458–520.MATHMathSciNetCrossRefGoogle Scholar
  14. [G]
    Gray, A., Vector cross products on manifolds.Trans. Amer. Math. Soc., 141 (1969), 465–504.MATHMathSciNetCrossRefGoogle Scholar
  15. [H1]
    Harvey, R., Removable singularities for positive currents.Amer. J. Math., 96 (1974), 67–78.MATHMathSciNetCrossRefGoogle Scholar
  16. [H2]
    —, Holomorphic chains and their boundaries,Proceedings of Symposia in Pure Mathematics, 30∶1. A.M.S., Providence, R.I. (1977), 309–382.Google Scholar
  17. [HK]
    Harvey, R. &King, J., On the structure of positive currents.Invent. Math., 15 (1972), 47–52.MATHMathSciNetCrossRefGoogle Scholar
  18. [HKn]
    Harvey, R. &Knapp, A. W., Positive (p, p)-forms, Wirtinger's inequality and currents, value distribution theory, Part A.Proceedings Tulane University. Program on Value-Distribution Theory in Complex Analysis and Related Topics in Differential Geometry, 1972–1973, pp. 43–62. Dekker, New York, 1974.Google Scholar
  19. [HL1]
    Harvey, R. &Lawson, Jr., H. B., On boundaries of complex analytic varieties, I.Ann. of Math., 102 (1975), 233–290.MathSciNetCrossRefGoogle Scholar
  20. [HL2]
    —, On boundaries of complex analytic varieties, II.Ann. of Math., 106 (1977), 213–238.MATHMathSciNetCrossRefGoogle Scholar
  21. [HL3]
    Harvey, R., A constellation of minimal varieties defined over the groupG 2. Proceedings of Conference on Geometry and Partial Differential Equations,Lecture Notes in Pure and Applied Mathematics, 48. Marcel-Dekker (1979), 167–187.Google Scholar
  22. [HL4]
    —, Geometries associated to the groupSU n and varieties of minimal submanifolds arising from the Cayley arithmetic, inMinimal submanifolds and geodesics. Kaigai Publications, Tokyo (1978), 43–59.Google Scholar
  23. [HL5]
    —, Calibrated foliations.Amer. J. Math., 103 (1981), 411–435.MathSciNetCrossRefGoogle Scholar
  24. [HP1]
    Harvey, R. &Polking, J., Removable singularities of solutions of linear partial differential equations.Acta Math., 125 (1970), 39–56.MATHMathSciNetCrossRefGoogle Scholar
  25. [HP2]
    —, Extending analytic objects.Comm. Pure Appl. Math., 28 (1975), 701–727.MATHMathSciNetGoogle Scholar
  26. [HS]
    Harvey, R. &Shiffman, B., A characterization of holomorphic chains.Ann. of Math., 99 (1974), 553–587.MATHMathSciNetCrossRefGoogle Scholar
  27. [He]
    Helgason, S.,Differential Geometry, Lie Groups, and Symmetric Spaces. Academic Press, New York, 1978.MATHGoogle Scholar
  28. [HsL]
    Hsiang, W. Y. &Lawson, Jr., H. B., Minimal submanifolds of low cohomogeneity.J. Differential Geom., 5 (1971), 1–38.MATHMathSciNetGoogle Scholar
  29. [K]
    King, J., The currents defined by analytic varieties.Acta Math., 127 (1971), 185–220.MATHMathSciNetCrossRefGoogle Scholar
  30. [Kl]
    Kleinfeld, E., A characterization of the Cayley numbers, inStudies in modern algebra, Vol. 2 MAA Studies in Mathematics (1963), 126–143.Google Scholar
  31. [KN]
    Kobayashi, S. &Nomizu, K.,Foundations of Differential Geometry, Iand II. Wiley-Interscience, New York, 1963 and 1969.Google Scholar
  32. [L1]
    Lawson, Jr., H. B., Complete minimal surfaces inS 3.Ann. of Math., 92 (1970), 335–374.MATHMathSciNetCrossRefGoogle Scholar
  33. [L2]
    —, The equivariant Plateau problem and interior regularity.Trans. Amer. Math. Soc., 173 (1972), 231–250.MATHMathSciNetCrossRefGoogle Scholar
  34. [L3]
    —, Foliations.Bull. Amer. Math. Soc., 80 (1974), 369–417.MATHMathSciNetGoogle Scholar
  35. [L4]
    —,Minimal varieties in real and complex geometry. University of Montreal Press, Montreal 1973.MATHGoogle Scholar
  36. [LO]
    Lawson, Jr., H. B. &Osserman, R., Non-existence, non-uniqueness and irregularity of solutions to the minimal surface system.Acta Math., 139 (1977), 1–17.MATHMathSciNetCrossRefGoogle Scholar
  37. [Lg1]
    Lelong, P.,Fonctions plurisousharmoniques et formes differentielles positives. Gordon and Breach, New York; distributed by Dunod Éditeur, Paris, 1968.MATHGoogle Scholar
  38. [Lg2]
    Lelong, P., Sur la structure des courants positifs fermés. Séminaire Pierre Lelong,Lecture Notes in Mathematics, 578. Springer (1975/76), 136–156.Google Scholar
  39. [Ly]
    Lewy, H., On the non-vanishing of the Jacobian of a homeomorphism by harmonic gradients,Ann. of Math., 88 (1968), 578–529.MathSciNetCrossRefGoogle Scholar
  40. [M]
    Morrey, C. B., Second order elliptic systems of partial differential equations, pp. 101–160, in Contributions to the Theory of Partial Differential Equations.Ann. of Math. Studies, 33, Princeton Univ. Press, Princeton, 1954.Google Scholar
  41. [RS]
    Ruelle, D. &Sullivan, D., Currents, flows and diffeomorphisms.Topology, 14 (1975), 319–327.MATHMathSciNetCrossRefGoogle Scholar
  42. [S]
    Simons, J., On transitivity holonomy systems.Ann of Math., 76 (1962), 213–234.MATHMathSciNetCrossRefGoogle Scholar
  43. [Su]
    Siu, Y. T., Analyticity of sets associated to Lelong numbers and the extension of closed positive currents.Invent. Math., 27 (1974), 53–156.MATHMathSciNetCrossRefGoogle Scholar
  44. [Sp]
    Spivak, M.,Differential geometry, V. Publish or Perish, Berkeley 1979.Google Scholar
  45. [Y]
    Yau, S. T., Calabi's conjecture and some new results in algebraic geometry,Proc. Nat. Acad. Sci. U.S.A., 74 (1977), 1798–1799.MATHMathSciNetCrossRefGoogle Scholar

Copyright information

© Almqvist & Wiksell 1982

Authors and Affiliations

  • Reese Harvey
    • 1
  • H. Blaine LawsonJr.
    • 2
  1. 1.Rice UniversityHoustonUSA
  2. 2.University of CaliforniaBerkeleyUSA

Personalised recommendations